California, 2008Flash Flooding and Damaging Wind in California, July 10 to 13, 2008
July 10 to 13, 2008 · NWS VEF · 7 events in 2 counties and zones
A push of monsoon moisture from the southeast brought severe storms and flash flooding to portions of the Mojave Desert and southern Great Basin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $10 million
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A push of monsoon moisture from the southeast brought severe storms and flash flooding to portions of the Mojave Desert and southern Great Basin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 10, 2:30 PM PST, 4 hours 54 minutes earlier.
Area forecast discussion, Jul 10, 2:30 PM PST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 PM PDT THU JUL 10 2008
.SYNOPSIS...SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PORTIONS OF
MOHAVE...CLARK...AND SAN BERNARDINO COUNTIES...WITH ISOLATED SEVERE
STORMS POSSIBLE THROUGH THE EVENING SOUTH OF LAS VEGAS.
FRIDAY...ADDITIONAL MOISTURE WILL BRING BETTER CHANCES OF SHOWERS
AND THUNDERSTORMS TO MUCH OF THE REGION. FLASH FLOODING WILL BE A
SIGNIFICANT THREAT TO AREAS ALONG AND SOUTHEAST OF INTERSTATE 15 AND
CONTINUE THROUGH THE WEEKEND.
&&
.SHORT TERM...ENHANCED EASTERLY FLOW THANKS TO HIGH PRESSURE
CENTERED TO OUR WEST AND AN EASTERLY WAVE TO OUR SOUTH CONTINUES TO
BRING MONSOONAL MOISTURE INTO THE AREA. THIS IS RESULTING IN WIDELY
SCATTERED CONVECTION ACROSS CLARK...SAN BERNARDINO...AND MOHAVE
COUNTIES...WHILE MORE DENSE COVERAGE PERSISTS EAST OF THE AREA. WITH
HIGH DEWPOINTS HANGING TOUGH AND GENERAL STORM MOTION TO THE
WEST/SOUTHWEST...THUNDERSTORM COVERAGE WILL INCREASE ACROSS THE
FORECAST AREA THE REST OF THE AFTERNOON AND INTO THE EVENING. THE
MORNING SOUNDINGS OUT OF PHOENIX AND FLAGSTAFF BOTH INDICATED A
SURPRISING AMOUNT OF VERTICAL SHEAR/40KTS...AND THIS COUPLED WITH
SUFFICIENT INSTABILITY/LIS -3 TO -5/ AREAWIDE WILL MOST LIKELY
RESULT IN SOME ORGANIZED CONVECTION BY LATE AFTERNOON. SEVERE STORMS
WILL PROBABLE THIS AFTERNOON AND EVENING AS CONVECTION MOVES INTO
THE MOIST UNSTABLE AIR/MU CAPE VALUES OVER 2000 JOULES/ OVER
SOUTHERN CLARK...MOHAVE...AND SAN BERNARDINO COUNTIES...FLASH
FLOODING WILL ALSO BE A CONCERN WITH SLOW MOVING CELLS. OVERNIGHT
AND FRIDAY...FLASH FLOODING WILL BE THE MAIN CONCERN...AS WE LOSE
SOME OF THE SHEAR...BUT MOISTURE ADVECTION CONTINUES. OPTED NOT TO
ISSUE A FLASH FLOOD WATCH FOR FRIDAY...WANTING TO SEE HOW MUCH GETS
WORKED OVER TODAY...WILL LEAVE UP TO THE MIDNIGHT CREW FOR NOW.
CUTTING THE DISCUSSION SHORT DUE TO CURRENT WEATHER...BOTTOM LINE IS
THUNDERSTORM ACTIVITY WILL CONTINUE OVER THE NEXT SEVERAL DAYS
DURING THE AFTERNOON AND EVENING WITH MONSOONAL MOISTURE IN PLACE.
.LONG TERM...MOISTURE AND INSTABILITY CONTINUE TO REMAIN IN PLACE
ACROSS THE REGION ON SUNDAY. SHOULD SEE ODDS FOR CONVECTION INCREASE
FURTHER NORTH AND WEST IN THE CWFA...AS DEEPER MOISTURE CONTINUES TO
WORK INTO THESE AREAS. STEERING FLOW REMAINS WEAK ACROSS THE
AREA...ESPECIALLY SOUTHERN PORTIONS WHICH WOULD ALLOW FOR SLOW
MOVING STORMS CAPABLE OF PRODUCING HEAVY RAINS AND ALSO LEAD TO A
THREAT FOR FLASH FLOODING. MOISTURE CONTINUES TO REMAIN ACROSS THE
REGION INTO MONDAY AND TUESDAY LEADING THE CHANCES FOR CONVECTION TO
CONTINUE ACROSS THE AREA. AS AN UPPER LEVEL TROUGH AXIS DIPS INTO
THE PAC NW BY WEDNESDAY THIS WILL HELP TRANSITION THE FLOW ALOFT TO
MORE OF A SOUTHWEST DIRECTION. THIS WILL HELP TO DRY OUT THE CWFA
FROM WEST TO EAST AND THIS SHOULD RESULT IN THE COVERAGE AND ODDS OF
CONVECTION DECREASING BY LATER IN THE WEEK. JUICY AIR WILL TAKE
LONGER TO GET PUSHED OUT OF MOHAVE...CLARK AND LINCOLN COUNTIES SO
HAVE LEFT IN SOME SLIGHT CHANCES FOR HERE. THE ECMWF IS SLOWEST IN
DRYING THESE AREAS OUT AND HAS A GOOD RECORD IN HANDLING THE MONSOON
MOISTURE LATELY. HIGH TEMPS WILL SLOWLY REBOUND UPWARDS THROUGH THE
WEEK AS THE AMOUNT OF CLOUDS AND CONVECTION DECREASES. &&
.AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS TONIGHT INTO
TOMORROW. ISOLATED THUNDERSTORMS THIS EVENING IN THE PEACH SPRINGS
CORRIDOR AND TO A LESSER EXTENT THE DAGGETT CORRIDOR AND IN THE
SPRING MTNS AND SHEEP RANGE. AS THE ATMOSPHERE REMAINS MOIST AND
BECOMES MORE UNSTABLE...THERE WILL BE A CHANCE FOR TSTMS TO THE LAS
VEGAS VALLEY AND A BETTER CHANCE TO THE SURROUNDING MOUNTAIN RANGES.
SATURDAY AND SUNDAY WILL BRING EVEN BETTER CHANCES FOR A TSTM TO
OCCUR AT THE TERMINAL OR IN THE VCTY OF IT. CLOUD BASES WILL BE
GENERALLY AT/ABOVE 12K FEET...BUT MAY LOWER TO 7-10K FEET IN OR NEAR
TSTMS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GENERALLY LIGHT WINDS TONIGHT AND AGAIN TOMORROW. SCT
TSTMS OVER MOHAVE COUNTY AND ISOLATED TSTMS OVER EASTERN SAN
BERNARDINO COUNTY THIS EVENING. THE ONLY OTHER CONCERN TONIGHT WILL
BE VSBY IN THE OWENS VALLEY AS EARLIER TODAY KBIH FELL TO MVFR
LEVELS. WITH NO REAL CHANGE IN THE WINDS ALOFT...VSBY MAY DROP TO
MVFR LEVELS IN THE OWENS VALLEY TONIGHT OR TOMORROW DUE TO
SMOKE/HAZE DRIFTING AROUND. SCT TSTMS AGAIN ON FRIDAY ACROSS MOHAVE
AND EASTERN SAN BERNARDINO COUNTY WITH ISOLATED TSTMS IN CLARK
COUNTY. POTENTIAL FOR HEAVY DOWNPOURS AND GUSTY WINDS WITH STORMS.
THE COVERAGE AND CHANCES OF TSTMS WILL INCREASE ACROSS THIS WEEKEND
ACROSS THE AREA AS MOISTURE SPREADS FURTHER NORTH AND WEST. BEST
ODDS WILL CONTINUE TO BE ACROSS MOHAVE AND CLARK COUNTIES AND THE
DESERTS OF SAN BERNARDINO COUNTY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...SEVERE THUNDERSTORM WATCH 679 IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR CLARK COUNTY
AZ...SEVERE THUNDERSTORM WATCH 679 IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR MOHAVE COUNTY.
CA...SEVERE THUNDERSTORM WATCH 679 IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR EASTERN SAN BERNARDINO COUNTY.
&&
KENNEDY/STACHELSKI
HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 10, 1:55 AM PST, 17 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
255 AM PDT THU JUL 10 2008
AZZ001>003-036-CAZ519>527-NVZ014>022-110700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
255 AM PDT THU JUL 10 2008 /255 AM MST THU JUL 10 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
DEEPER MOISTURE REMAINS IN PLACE OVER PORTIONS OF MOHAVE AND SAN
BERNARDINO COUNTIES. THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
TODAY...WITH ISOLATED SEVERE WEATHER AND FLASH FLOODING POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORM COVERAGE WILL INCREASE AND SPREAD FARTHER NORTHWEST
EACH DAY THROUGH SUNDAY. FLASH FLOODING AND SEVERE WEATHER WILL BE
POSSIBLE EACH DAY...WITH THE GREATEST RISK EXPECTED ON SUNDAY.
THERE COULD BE SOME DECREASE IN THUNDERSTORM CHANCES EARLY NEXT
WEEK...BUT THIS IS STILL UNCERTAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND FRIDAY...ESPECIALLY IN
AREAS ALONG AND SOUTHEAST OF INTERSTATE 15. MORE WIDESPREAD
SPOTTER ACTIVATION MAY BE NEEDED OVER THE WEEKEND. SPOTTERS ARE
ALWAYS ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AS SOON AS IT
IS SAFE TO DO SO.
MORGAN
In the hours before
Local storm report, Jul 10, 5:56 PM PST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
656 PM PDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 27 SSE PEACH SPRINGS 35.18N 113.22W
07/10/2008 E0.25 INCH YAVAPAI AZ TRAINED SPOTTER
PEA SIZE HAIL WAS REPORTED BY A SPOTTER AT THE DIAMOND M.
RANCH.
0355 PM HAIL 2 NE PEACH SPRINGS 35.55N 113.40W
07/10/2008 E0.25 INCH MOHAVE AZ TRAINED SPOTTER
PEA SIZE HAIL AND HEAVY RAIN ACCOMPANIED BY BLOWING DUST
WAS REPORTED BY A SPOTTER.
0416 PM TSTM WND GST KINGMAN 35.21N 114.03W
07/10/2008 M46.00 MPH MOHAVE AZ ASOS
A 46 MPH WIND GUST WAS REPORTED AT THE KINGMAN AIRPORT
FROM A THUNDERSTORM OUTFLOW BOUNDARY.
0419 PM LIGHTNING HUALAPAI PEAK 35.07N 113.90W
07/10/2008 MOHAVE AZ TRAINED SPOTTER
A SPOTTER REPORTED THAT LIGHTNING HAD STARTED 2 FIRES IN
THE HUALAPAI MOUNTAIN RANGE.
0455 PM HAIL PAHRUMP 36.21N 115.99W
07/10/2008 E0.25 INCH NYE NV TRAINED SPOTTER
0505 PM LIGHTNING PAHRUMP 36.21N 115.99W
07/10/2008 NYE NV TRAINED SPOTTER
A SPOTTER REPORTED REPORTED POWER LINES WERE STRUCK AND
KNOCKED DOWN BY LIGHTNING IN PAHRUMP.
0520 PM HAIL KINGMAN 35.21N 114.03W
07/10/2008 E0.50 INCH MOHAVE AZ AMATEUR RADIO
DIME SIZE HAIL WAS REPORTED AT THE KINGMAN AIRPORT.
0530 PM TSTM WND GST KINGMAN 35.21N 114.03W
07/10/2008 E60.00 MPH MOHAVE AZ AMATEUR RADIO
AN ESTIMATED 60 MPH WIND GUST WAS REPORTED IN KINGMAN.
0545 PM TSTM WND GST GOLDEN VALLEY 35.22N 114.22W
07/10/2008 M54.00 MPH MOHAVE AZ TRAINED SPOTTER
A SPOTTER MEASURED A 54 MPH WIND GUST IN GOLDEN VALLEY.
0545 PM FLASH FLOOD KINGMAN 35.21N 114.03W
07/10/2008 MOHAVE AZ AMATEUR RADIO
ROADS WERE REPORTED FLOODED IN THE KINGMAN AREA.
0605 PM TSTM WND DMG BULLHEAD CITY 35.15N 114.56W
07/10/2008 MOHAVE AZ TRAINED SPOTTER
SIGNS WERE BLOWN DOWN OFF OF SEVERAL BUSINESSES IN
BULLHEAD CITY.
0615 PM TSTM WND GST BULLHEAD CITY 35.15N 114.56W
07/10/2008 M64.00 MPH MOHAVE AZ TRAINED SPOTTER
A SPOTTER MEASURED SUSTAINED WINDS OF 50 MPH WITH A GUST
OF 64 MPH IN BULLHEAD CITY.
0620 PM TSTM WND GST BULLHEAD CITY 35.15N 114.56W
07/10/2008 E60.00 MPH MOHAVE AZ TRAINED SPOTTER
A SPOTTER ESTIMATED A 60 MPH WIND GUST IN BULLHEAD CITY
IN ASSOCIATION WITH A THUNDERSTORM OUTFLOW BOUNDARY. THE
WIND WAS STRONG ENOUGH TO KNOCK DOWN HIS NEIGHBOR WHO WAS
OUTSIDE TRYING TO COLLECT HIS TRASH CANS.
0628 PM FLASH FLOOD KINGMAN 35.21N 114.03W
07/10/2008 MOHAVE AZ AMATEUR RADIO
BANK STREET WAS REPORTED FLOODED IN THE BUTLER AREA OF
KINGMAN. THE MOUNT BULL ALERT GAGE RECORDED 1.16 INCHES
OF RAIN IN THE PAST 2 HOURS.
0635 PM TSTM WND DMG 8 S BULLHEAD CITY 35.03N 114.56W
07/10/2008 MOHAVE AZ TRAINED SPOTTER
THUNDERSTORM WINDS BLEW AN AWNING AS WELL AS SOME
SHINGLES OFF A HOUSE.
0637 PM TSTM WND GST LAUGHLIN 35.16N 114.58W
07/10/2008 E50.00 MPH CLARK NV TRAINED SPOTTER
&&
STACHELSKILocal storm report, Jul 10, 6:38 PM PST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
738 PM PDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 15 SSE PEACH SPRINGS 35.33N 113.33W
07/10/2008 E0.25 INCH MOHAVE AZ TRAINED SPOTTER
PEA SIZE HAIL WAS REPORTED BY A SPOTTER AT THE DIAMOND M.
RANCH.
0355 PM HAIL 2 NE PEACH SPRINGS 35.55N 113.40W
07/10/2008 E0.25 INCH MOHAVE AZ TRAINED SPOTTER
PEA SIZE HAIL AND HEAVY RAIN ACCOMPANIED BY BLOWING DUST
WAS REPORTED BY A SPOTTER.
0416 PM TSTM WND GST KINGMAN 35.21N 114.03W
07/10/2008 M46.00 MPH MOHAVE AZ ASOS
A 46 MPH WIND GUST WAS REPORTED AT THE KINGMAN AIRPORT
FROM A THUNDERSTORM OUTFLOW BOUNDARY.
0419 PM LIGHTNING HUALAPAI PEAK 35.07N 113.90W
07/10/2008 MOHAVE AZ TRAINED SPOTTER
A SPOTTER REPORTED THAT LIGHTNING HAD STARTED 2 FIRES IN
THE HUALAPAI MOUNTAIN RANGE.
0455 PM HAIL PAHRUMP 36.21N 115.99W
07/10/2008 E0.25 INCH NYE NV TRAINED SPOTTER
0505 PM LIGHTNING PAHRUMP 36.21N 115.99W
07/10/2008 NYE NV TRAINED SPOTTER
A SPOTTER REPORTED REPORTED POWER LINES WERE STRUCK AND
KNOCKED DOWN BY LIGHTNING IN PAHRUMP.
0520 PM HAIL KINGMAN 35.21N 114.03W
07/10/2008 E0.50 INCH MOHAVE AZ AMATEUR RADIO
DIME SIZE HAIL WAS REPORTED AT THE KINGMAN AIRPORT.
0530 PM TSTM WND GST KINGMAN 35.21N 114.03W
07/10/2008 E60.00 MPH MOHAVE AZ AMATEUR RADIO
AN ESTIMATED 60 MPH WIND GUST WAS REPORTED IN KINGMAN.
0545 PM FLASH FLOOD KINGMAN 35.21N 114.03W
07/10/2008 MOHAVE AZ AMATEUR RADIO
ROADS WERE REPORTED FLOODED IN THE KINGMAN AREA.
0545 PM TSTM WND GST GOLDEN VALLEY 35.22N 114.22W
07/10/2008 M54.00 MPH MOHAVE AZ TRAINED SPOTTER
A SPOTTER MEASURED A 54 MPH WIND GUST IN GOLDEN VALLEY.
0605 PM TSTM WND DMG BULLHEAD CITY 35.15N 114.56W
07/10/2008 MOHAVE AZ TRAINED SPOTTER
SIGNS WERE BLOWN DOWN OFF OF SEVERAL BUSINESSES IN
BULLHEAD CITY.
0615 PM TSTM WND GST BULLHEAD CITY 35.15N 114.56W
07/10/2008 M64.00 MPH MOHAVE AZ TRAINED SPOTTER
A SPOTTER MEASURED SUSTAINED WINDS OF 50 MPH WITH A GUST
OF 64 MPH IN BULLHEAD CITY.
0620 PM TSTM WND GST BULLHEAD CITY 35.15N 114.56W
07/10/2008 E60.00 MPH MOHAVE AZ TRAINED SPOTTER
A SPOTTER ESTIMATED A 60 MPH WIND GUST IN BULLHEAD CITY
IN ASSOCIATION WITH A THUNDERSTORM OUTFLOW BOUNDARY. THE
WIND WAS STRONG ENOUGH TO KNOCK DOWN HIS NEIGHBOR WHO WAS
OUTSIDE TRYING TO COLLECT HIS TRASH CANS.
0628 PM FLASH FLOOD KINGMAN 35.21N 114.03W
07/10/2008 MOHAVE AZ AMATEUR RADIO
BANK STREET WAS REPORTED FLOODED IN THE BUTLER AREA OF
KINGMAN. THE MOUNT BULL ALERT GAGE RECORDED 1.16 INCHES
OF RAIN IN THE PAST 2 HOURS.
0635 PM TSTM WND DMG 8 S BULLHEAD CITY 35.03N 114.56W
07/10/2008 MOHAVE AZ TRAINED SPOTTER
THUNDERSTORM WINDS BLEW AN AWNING AS WELL AS SOME
SHINGLES OFF A HOUSE.
0637 PM TSTM WND GST LAUGHLIN 35.16N 114.58W
07/10/2008 E50.00 MPH CLARK NV TRAINED SPOTTER
0703 PM TSTM WND GST NEEDLES 34.81N 114.61W
07/10/2008 M51.00 MPH SAN BERNARDINO CA ASOS
A 51 MPH WIND GUST WAS MEASURED AT THE NEEDLES AIRPORT.
&&
STACHELSKIEvent by event
5 flash flood, 1 lightning, 1 thunderstorm wind. Local standard time, as filed.
Flash Flood, San Bernardino
- When
- July 10, 7:24 PM PST to July 11, 3:30 AM PST
- Where
- San Bernardino County, 2.19 mi SW of Calico to 2.2 mi WNW of Calico
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 34.930, -116.900
Flash flooding at the Calico Ghost Town washed out most of the campground, closing it for a week. Roads were covered in mud and debris from 1924 PST to 0330 PST, and the park lost power.
Lightning, San Bernardino
- When
- July 10, 8:15 PM PST
- Where
- San Bernardino County, 3.15 mi WSW of Calico
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 34.930, -116.920
Lightning downed several power lines in the Yermo area, causing some road closures.
Thunderstorm Wind, San Bernardino
- When
- July 12, 5:03 PM PST
- Where
- San Bernardino County, 1.34 mi WNW of Twenty Nine Palms
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.140, -116.070
Flash Flood, Inyo
- When
- July 12, 6:00 PM PST to 10:00 PM PST
- Where
- Inyo County, Independence to 4.79 mi W of Independence
- Cause
- Heavy Rain / Burn Area
- Injuries
- 1 direct, 0 indirect
- Property damage
- $10 million
- Reported by
- Law Enforcement
- Coordinates
- 36.800, -118.200
A major mudslide occurred in Independence, CA. Heavy rain on the Inyo Complex (2007) burn area triggered the mudslide, which came down Oak Creek and covered all roads leading south from the Indian reservation by 1800 PST. At least 25 permanent buildings and numerous outbuildings suffered major damage, and thousands of fish (the entire stock) were killed at the Mount Whitney Fish Hatchery. One person was injured he rode the wall of mud and debris for a mile and a half down Oak Creek, suffering only cuts, abrasions, bumps, and bruises.
Flash Flood, Inyo
- When
- July 12, 6:43 PM PST to 8:43 PM PST
- Where
- Inyo County, 1.53 mi NNE of Panamint Spg to 3.97 mi ESE of Panamint Spg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.350, -117.458
Highway 190 was covered with mud and rocks and closed at mile marker 56.
Flash Flood, Inyo
- When
- July 12, 7:30 PM PST to 9:30 PM PST
- Where
- Inyo County, 1.11 mi W of Death Vly Arpt to 2.65 mi SSE of Death Vly Arpt
- Cause
- Heavy Rain
- Reported by
- Park/Forest Service
- Coordinates
- 36.600, -117.170
Daylight Pass Road was covered with rocks and debris due to flooding.
Flash Flood, San Bernardino
- When
- July 13, 2:04 PM PST to 2:34 PM PST
- Where
- San Bernardino County, 3.14 mi NNW of Daggett to 3.13 mi NNW of Daggett
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.894, -116.895
Water, mud and debris were crossing Yermo Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Minnesota, July 10, 20081 injured · $200,000 · EF0 · 94 events
- Tornadoes and Flash Flood in Wisconsin, July 10, 2008$600,000 · EF1 · 21 events
- Wildfire and High Wind in Washington, July 10 to 19, 2008$2.6 million · 64 kt wind · 8 events
- Flash Flooding and Dust Storm in Arizona, July 10 to 11, 2008$1.3 million · 77 kt wind · 6 events
- Flood and Hail in Illinois, July 10, 2008$301,000 · 1.75 in hail · 22 events
- Tornadoes and Hail in Iowa, July 10, 2008$150,000 · EF0 · 35 events
- Tornado and Hail in North Dakota, July 10, 2008$445,000 · EF0 · 9 events
- High Wind in Idaho, July 10, 2008$590,000 · 52 kt wind · 1 event
- Lightning Strikes in South Carolina, July 10, 2008$530,000 · 3 events
- Hail and Damaging Winds in Minnesota, July 10, 2008$315,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Minnesota, July 10, 2008$244,000 · 1 in hail · 9 events
- Flash Flooding and Lightning Strikes in Wisconsin, July 10 to 11, 2008$235,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 106453, 106480, 106482, 106457, 106464, 106467, 106474.